Alert archive / Florida / Flash Flood Warnings in 2019
Flash Flood Warning 11, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at May 12, 2019, 1:54 AM CDT for Santa Rosa County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2019, 1:54 AM CDT (06:54 UTC)
- Expired
- May 12, 2019, 7:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 102 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
246
WGUS54 KMOB 120654
FFWMOB
FLC113-121245-
/O.NEW.KMOB.FF.W.0011.190512T0654Z-190512T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
154 AM CDT Sun May 12 2019
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
East central Santa Rosa County in northwestern Florida...
* Until 745 AM CDT.
* At 150 AM CDT, Doppler radar indicated a band of thunderstorms
producing very heavy rainfall over the warned area. 2 to 4 inches
of rain has fallen over the past couple of hours, and additional
heavy rainfall may persist over the next 1 to 2 hours as storms
repeatedly move over the warned area. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Milton, Bagdad and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3050 8712 3058 8713 3073 8697 3083 8679
3067 8679
$$1 follow-up statement
682
WGUS74 KMOB 120830
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
330 AM CDT Sun May 12 2019
FLC113-121245-
/O.CON.KMOB.FF.W.0011.000000T0000Z-190512T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Rosa FL-
330 AM CDT Sun May 12 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
EAST CENTRAL SANTA ROSA COUNTY...
At 326 AM CDT, Doppler radar continued to indicate a narrow band of
showers and thunderstorms producing heavy rainfall across the warned
area. 4 to 6 inches of rain is estimated to have fallen over the
past few hours. Excessive runoff from heavy rain is expected to
cause flash flooding.
Some locations that will experience flooding include...
Milton, Bagdad and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3050 8712 3058 8713 3073 8697 3083 8679
3067 8679
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 12, 12:00 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 12, 12:00 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1200 AM CDT Sun May 12 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
06Z issuance...General upper end MVFR to VFR conditions across the
forecast area at this time will drop to mid range MVFR conditions
with TEMPO drops to low end MVFR conditions as another round of
showers and thunderstorms form along a stalled outflow boundary
along the La/Ms coast and move inland. Southeast to south winds
around 10 knots overnight will transition to southwesterly as a
cold front appraoches the area Sunday morning, then west to
northwest Sunday afternoon into the evening as the front crosses
the area.
/16
&&
.PREV DISCUSSION... /issued 1108 PM CDT Sat May 11 2019/
DISCUSSION...See updated information for land areas below.
UPDATE...Currently over the forecast area, a weakening line of
showers and thunderstorms has moved east of the I-65 corridor, and
should be east of the forecast area by 06Z. The next round of
thunderstorms is beginning to fire over south-central Louisiana on
the regional radar. With a northeasterly direction indicated by
radar and the general sw-ne zonal flow over the Mid-Mississippi
River Valley and Southeast, this activity should generally move
across areas along and northwest of I65. This is where the highest
PoPs are indicated in the 06z-12z time frame, so no adjustments
needed there. Did have to make some adjustments to the current
temperature curve for tonight, with the overcast skies limiting
overnight radiational cooling.
With our inland Southeast Mississippi counties having received
the rainfall amounts they have (8-13" over Stone and western
George Counties with up to 4" elsewhere) am leaving the current
Flash Flood Watch standing (with expiration time of 7 AM CDT
Sunday). Current updates have been transmitted. /16
PREV DISCUSSION... /issued 632 PM CDT Sat May 11 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
00Z issuance...MVFR conditions were prevalent along the coast
with general southeasterly winds of 5 to 10 knots, VFR as one
moves inland, with a large area of SHRA/TSRA over southeast
Mississippi. As the evening progresses, am anticipating this area
to generally move northeast as the area shifts east. Local drops
to the IFR/MVFR juncture in very heavy rains are expected at time
through the night. Conditions are expected to east Sunday morning
into the day time hours as the area moves northeast of the area.
Southeasterly winds around 10 knots Sunday will transition to
southwesterly as the day progresses Sunday. /16
PREV DISCUSSION... /issued 358 PM CDT Sat May 11 2019/
NEAR TERM /Now Through Sunday/...Showers and thunderstorms have
remained spotty over most of our Alabama and Florida counties this
afternoon after the MCV moved east of the area. Widespread shower
and thunderstorm activity has continued over our SE Mississippi
counties as convection continues to develop along the instability
axis and deep layer moisture over LA and MS...ML capes 2500 to
3000 J/kg and PWATs near 2.0 inches...and move northeast into SE
Mississippi area. Models project convection to increase across
the entire area later tonight into Sunday as the stalled upstream
cold front finally pushes eastward...driven by a major shortwave
trough aloft. Heavy rainfall amounts are again possible tonight
especially over SE Mississippi where flash flooding has already
occurred today over Perry and Stone counties. Vertical shear
profiles and instability continue to favor multi-cellular storms
tonight and the potential of strong to briefly severe storms.
Vertical shear strengthens overnight becoming a little more
favorable for potentially a severe storm or two later tonight into
Sunday. Although...current trends suggest most of the forcing and
hence, storms will be more focused over our AL and FL counties
mid morning Sunday through Afternoon. /08
SHORT TERM /Sunday night Through Tuesday night/...The surface
cold front is projected to move east of our area Sunday night
bringing an end to the convection except perhaps a few lingering
showers near the coast on Monday. Heights rise aloft Monday into
Tuesday night a mid level ridge builds over the area. A light
offshore flow is expected to persist during the evening hours
developing into an onshore wind flow during the afternoon.
Temperatures should trend near to slightly below normal through
the period. /08
LONG TERM /Wednesday Through Saturday/...A more amplified
upper air pattern evolves the latter half of next week with an
east coast trof and upper ridging advancing eastward over the
plains. This favors a rain-free pattern to close out the week.
Daytime and overnight temperatures gradually warming. /08
MARINE...A light to moderate onshore wind flow becomes moderate
to strong tonight and persists into Sunday creating potentially
hazardous conditions for small craft. Periods of showers and
thunderstorms through Sunday may result in some strong to briefly
severe storms, producing strong winds, small hail and visibility
reducing heavy rainfall at times. A cold front is expected to
eventually move southeast off the coast Sunday night into early
Monday, leading to a light to moderate offshore flow Monday and
Monday night becoming light on Tuesday.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 7 AM CDT Sunday for ALZ265-266.
FL...High Rip Current Risk until 7 AM CDT Sunday for FLZ202-204-206.
MS...Flash Flood Watch until 7 AM CDT Sunday for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, May 12, 12:10 AM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 1210 AM CDT Sun May 12 2019 ALZ265-266-FLZ202-204-206-130515- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 1210 AM CDT Sun May 12 2019 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 7 AM CDT THIS MORNING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. A HIGH risk for rip currents continues along Gulf beaches of Alabama and Northwest Florida through 7 AM Sunday morning. Another round of showers and thunderstorms will cross the area overnight into Sunday morning. Locally heavy rains may cause ponding of water over areas that have received heavy rains the last two days, mainly along the Mississippi/Alabama state line. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to numerous showers and thunderstorms are expected across the entire region on Sunday as a cold front sweeps east across the area. Locally heavy rainfall will continue to be a concern, but a few strong to briefly severe storms could be possible as well early Sunday morning. A quieter and mainly rainfree weather pattern is expected Monday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-130515- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- 1210 AM CDT Sun May 12 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and northwest Florida. .DAY ONE...Tonight. A HIGH risk for rip currents continues along Gulf beaches of Alabama and Northwest Florida through 7 AM Sunday morning. Another round of showers and thunderstorms will cross the area overnight into Sunday morning. Locally heavy rains may cause ponding of water over areas that have received heavy rains the last two days, mainly along the Mississippi/Alabama state line. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to numerous showers and thunderstorms are expected across the entire region on Sunday as a cold front sweeps east across the area. Locally heavy rainfall will continue to be a concern, but a few strong to briefly severe storms could be possible as well early Sunday morning. A quieter and mainly rainfree weather pattern is expected Monday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MSZ067-075-076-078-079-130515- Wayne-Perry-Greene-Stone-George- 1210 AM CDT Sun May 12 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THIS MORNING... This Hazardous Weather Outlook is for southeast Mississippi. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. A HIGH risk for rip currents continues along Gulf beaches of Alabama and Northwest Florida through 7 AM Sunday morning. Showers and thunderstorms will cross the area after midnight, bringing another round of rain to already saturated soils over Southeast Mississippi. A Flash Flood Watch is in effect for the inland southeast Mississippi counties until 7 AM CDT Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to numerous showers and thunderstorms are expected across the entire region on Sunday as a cold front sweeps east across the area. Locally heavy rainfall will continue to be a concern, but a few strong to briefly severe storms could be possible as well Early Sunday morning. A quieter and mainly rainfree weather pattern is expected Monday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-130515- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1210 AM CDT Sun May 12 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Hazardous conditions for small craft in and near scattered showers and thunderstorms which could produce locally strong winds and locally higher seas today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous conditions for small craft in and near scattered to numerous showers and thunderstorms which could produce locally strong winds and locally higher seas on Sunday.
In the hours before
Special weather statement, May 11, 8:58 PM CDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
858 PM CDT Sat May 11 2019
ALZ053-055-120245-
Clarke AL-Monroe AL-
858 PM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...MONROE
AND EAST CENTRAL CLARKE COUNTIES UNTIL 945 PM CDT...
At 857 PM CDT, the strong thunderstorm was located 5 miles west of
Uriah, or 12 miles west of Frisco City, moving northeast at 45 mph.
Half inch hail and wind gusts of 45 to 55 mph will be possible with
this storm.
Locations impacted include...
Monroeville, Frisco City, Peterman, Uriah, Excel, Beatrice and
Vredenburgh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3167 8706 3167 8708 3165 8709 3164 8714
3161 8714 3156 8716 3153 8717 3151 8717
3123 8757 3143 8775 3183 8747 3183 8727
TIME...MOT...LOC 0157Z 224DEG 41KT 3143 8762Local storm report, May 11, 9:21 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
921 PM CDT SAT MAY 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM FLASH FLOOD 2 N BELLEVILLE 31.24N 89.12W
05/11/2019 PERRY MS EMERGENCY MNGR
WATER OVER SEVERAL ROADS INCLUDING BAILEY
RD, MCKENZIE RD AD OLD RIVER RD.
&&
BBLocal storm report, May 11, 9:22 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
922 PM CDT SAT MAY 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLASH FLOOD 4 E JANICE 31.03N 88.98W
05/11/2019 PERRY MS EMERGENCY MNGR
FLOODING ALONG BENNDALE ROAD IN JANICE.
&&
BBSpecial weather statement, May 11, 9:27 PM CDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
927 PM CDT Sat May 11 2019
ALZ055>057-059-120315-
Monroe AL-Conecuh AL-Butler AL-Escambia AL-
927 PM CDT Sat May 11 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL BUTLER...CENTRAL MONROE...NORTHWESTERN
ESCAMBIA AND CONECUH COUNTIES UNTIL 1015 PM CDT...
At 926 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles northeast of Peterman to Repton to 5 miles
east of Uriah, and moving east at 20 mph.
Winds gusts over 40 mph will be possible with these storms.
Locations impacted include...
Monroeville, Evergreen, Frisco City, Peterman, Uriah, Castleberry,
Excel, Repton and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3177 8683 3148 8692 3121 8705 3123 8757
3158 8739 3177 8715
TIME...MOT...LOC 0226Z 271DEG 17KT 3162 8718 3142 8725 3130 8740Special weather statement, May 11, 10:11 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
1011 PM CDT Sat May 11 2019
ALZ057-120345-
Butler AL-
1011 PM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...BUTLER
COUNTY UNTIL 1045 PM CDT...
At 1010 PM CDT, the strong thunderstorm was located near Georgiana,
or 12 miles southwest of Greenville, moving northeast at 40 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville, Georgiana and McKenzie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3176 8645 3166 8645 3165 8650 3153 8650
3152 8675 3153 8684 3155 8687 3158 8687
3164 8691 3183 8690 3185 8645 3184 8644
3183 8645 3178 8645 3177 8644 3176 8644
TIME...MOT...LOC 0310Z 245DEG 36KT 3169 8674Special weather statement, May 11, 10:34 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
1034 PM CDT Sat May 11 2019
ALZ058-120415-
Crenshaw AL-
1034 PM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
CRENSHAW COUNTY UNTIL 1115 PM CDT...
At 1033 PM CDT, the strong thunderstorm was located 10 miles
southeast of Greenville, moving east at 35 mph.
Winds gusts around 40 mph will be possible with this storm.
Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3153 8619 3151 8620 3160 8650 3165 8650
3166 8645 3184 8644 3196 8645 3196 8641
3198 8641 3200 8630 3197 8630 3197 8622
3182 8619 3179 8620 3179 8618 3166 8616
3162 8618 3162 8615 3160 8614 3154 8614
TIME...MOT...LOC 0333Z 267DEG 29KT 3170 8652The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:21 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| May 12, 3:38 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| May 12, 5:23 AM CDT | Special Weather Statement | MOB | Santa Rosa | 67 min |
| May 12, 8:13 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 32 min |
| May 12, 8:18 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 27 min |
| May 12, 8:39 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 36 min |
| May 12, 8:42 AM CDT | Special Weather Statement | MOB | Santa Rosa | 48 min |
| May 12, 9:09 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 66 min |
Nearby
Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.